Pennsylvania, 2002

Flooding in Pennsylvania, May 13, 2002

May 13, 2002 · NWS CTP · 2 events in 2 counties and zones

0 feet briefly between 9 and 10 pm.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CTP wrote it up.

Rising waters in Bald Eagle Creek at Beech Creek Station caused the river gauge to reach its flood stage of 11.0 feet briefly between 9 and 10 pm.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before the first event at May 13, 8:30 PM EST, 30 minutes earlier.

Area forecast discussion, May 13, 8:30 PM EST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE
930 PM EDT MON MAY 13 2002

LAST OF THE THUNDERSTORMS ROLLING THRU LANCASTER AND SCHUYLKILL.
ACTIVITY HAS DIMINISHED TO JUST SCATTERED LIGHT SHOWERS OVER THE
NORTH AND SPRINKLES ELSEWHERE. AS COOLER DRIER AIR FINALLY RETURNS
TO THE REGION...THE HEAVY RAIN THREAT LOOKS TO BE OVER LEAVING AREAS
TO DEAL WITH MAINLY MINOR OR NUISANCE FLOODING FROM EARLIER RAINS
AND RUNOFF. LOTS OF ROADS AND SMALL STREAMS REPORTED TO BE FLOODED
BUT THE CONDITIONS SHOULD IMPROVE OVER THE NEXT DAY OR TWO.

DEEP UPPER LOW WILL GIVE A UNSEASONABLE CHILL TO THE AIR TUES WITH
GRADUAL MODIFICATION TWD WED/THU. THEN THE AVN MAKES THINGS WET
AGAIN BY THE WEEKEND WITH A SYSTEM THAT LOOKS NOT TOO DISSIMILAR TO
THE ONE WE ARE NOW FINALLY GETTING RID OF.

WITH HEAVY RAIN THREAT GONE...WILL CANCEL THE FLOOD WATCH.

.CTP...NONE

LA CORTE

In the hours before

Special weather statement, May 13, 4:18 PM EST, 4 hours 42 minutes before
PAZ057-059-064>066-132130-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
518 PM EDT MON MAY 13 2002

...THE TORNADO WATCH HAS BEEN CANCELED FOR THE FOLLOWING COUNTIES...

YORK...LANCASTER...LEBANON...DAUPHIN AND ADAMS.

JL

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 flood. Local standard time, as filed.

Flood, Northern Clinton

When
May 13, 9:00 PM EST to 10:00 PM EST
Where
Northern Clinton forecast zone
Reported by
EMERGENCY MANAGER
Coordinates
41.234, -77.638 (the zone’s center; the record gives no point)

Flood, Southern Clinton

When
May 13, 9:00 PM EST to 10:00 PM EST
Where
Southern Clinton forecast zone
Reported by
EMERGENCY MANAGER
Coordinates
41.234, -77.638 (the zone’s center; the record gives no point)

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2002Every state in 2002This day in weather historyWarnings in Pennsylvania, May 2002

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5323952, 5323953.